I just had my dose of gabapentin increased. I have been experiencing diarrhea.
I couldnt find anything with diarrhea but it did say gastric upset,which may be medical jargon for diarrea
I have been on gabapentin for nerve pain for 2 months. It was gradually increased and I am now on 3- 300 ml. 3 times a day. I have diarrhea daily... no pain from it or discomfort. just lose stools.. It concerns me. Other than that I have no side affects. Should I be concerned?
I have read up on the side effects of Gabapentin so I was prepared for a small problem. Since day one, I have had chronic diarrhea and general weakness. Spend most of the time in bed. This is only day 4 but it is certainly not good. According to different sources, it seems to be quite common with gabapentin but I don't think that it's good for medication to have this effect. Sympathy to everyone who is having problems.
I have been taking gabapentin for 2 years. My first dosage was 300mg twice a day. It was not helping me with the pain. It was increased to 600 mg twice a day. Now it was increased to 900 mg 3 times a day. I also take 50 mg of Tramadol twice a day. I have severe diarrhea - especially at night. I have back pain and it is intense pain. The increase in mgs has helped but I am miserable. I don't sleep well because I have to get up several times during the night. I guess I am going to have to deal with it. It is better than being in pain all day.
I have read all the responses on the side effects of gabapentin. Today I had a pre-booked, double appointment with the doctor that I am registered with, instead of just seeing whoever is available. She was very good, and told me that most of the medications prescribed for nerve and other types of pain have this effect. Not what I wanted to hear, but at least I can now make my own decision on taking it. As a trial, I am going to try codeine,which can cause constipation but at least sensible eating can help with it. I honestly don't think that gabapentin is good.
Yep just started a week ago have not had anything close to a solid BM since. Will be stopping immediately.
I’m so glad I found this. I just started Gabapentin a couple of days ago for shingles and I have been having raging diarrhea day and night since but when I looked everywhere for the side effects it’s not listed as one anywhere so I couldn’t figure out what was happening. It’s definitely helped my pain but it’s kind of hard to have a life when you can’t be get away from the bathroom. I don’t understand how they can’t list it as a side effect when it’s CLEARLY a side effect.
gabapentin does cause diarrhea
I have same problem..so take probiotics and also if it gets really bad I take Imodium..doesn’t go away completely but helps a lot..hope this helps.
I am on 900mg of gabapentin and I just started that dose on Wednesday and today is black Friday and the diarrhea started yesterday which was Thanksgiving and I have spent two whole days running to the bathroom every 20 to 30 minutes.. I also have tried to look for diarrhea as a side effect of gabapentin and found nothing. this is the only new thing that has changed in my meds because I didn't eat Thanksgiving dinner nor have I ate today and the diarrhea is still coming on strong!! So it's not my diet, but everything I drink even goes right thru me!! I'm not sure if I can handle much more of this and see if it subsides in a few days n continue taking or just stop all together because my feet and legs dont hurt anymore..
I'm currently at a whopping 3200 mg daily for nerve pain in my legs. The pain was so excruciating I wanted to die. I've had diarrhea now for 1 1/2 months.
I appreciate the probiotic suggestion. I wonder if Lyrica has the same affect..
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.